My mother (69 years old) was placed on Levaquin.
She has multiple challenges including renal dialysis, arthritis, and diabetes.
After a few days on Levaquin, we noticed strange behavior, but thought it was as a result of the pain medication she was on. She continued the Levaquin, and developed severe PARANOIA, SLEEPLESSNESS, depression, and confusion. These behaviors were totally out of character and shocking.
How did I deduce that it was the Levaquin and not one of the almost dozen drugs she is also taking? I demanded a list of the medications she had been given while in the hospital, (she continues in the hospital, after a second leg amputation).
I researched the possible side effects of all of them, and came to Levaquin. This drug should not be used with any patients who are in renal failure, have diabetes, or of course have a sensitivity to quinolones! Please feel free to email me with your side effect stories, as I am convinced this is a far more dangerous drug to many than we have been led to believe. My mother is better at this time, but continues to have some effects. BE WARY! Read the complete side effects for any drug you are given!
Last Updated 7/15/04